MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26724
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqy: dqy catheter, percutaneous; lit: lit catheter, angioplasty, peripheral, transluminal.Customer name and address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, prior to use during an angioplasty procedure involving the right pelvic limb, an unknown metal filament was found inside of an advance micro 14 ultra low-profile pta balloon catheter.The package was opened and the plastic cover was removed from the distal catheter.The user then attempted to flush the device; however, the catheter would not flush, as a long metal filament was noted inside the catheter lumen.The filament was reportedly very difficult to remove and appeared to be stuck to the "plastic membrane" of the catheter.The user was able to flush the catheter once the filament was separated from the device.The user then attempted to inflate the balloon outside of the patient; however the balloon inflated irregularly, with some liquid remaining in parts of the balloon after deflation.The device did not make patient contact.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 30jun2022: the metal filament had the usual length (the entire catheter).The metal filament was attached to the catheter very well.It was not possible to remove the filament without destroying the shape of the catheter.The catheter deformed after the incomplete removal of the metal filament.
 
Additional Manufacturer Narrative
Corrected information: b1, h1- additional information received from the customer on 30jun2022 has described the failure mode in a manner consistent with an inability to remove the shipping stylet from the catheter, not foreign matter as originally believed.The original complaint described a ¿metal filament¿ within the catheter.The new information is consistent with difficult removal of the shipping stylet, as the customer stated that the ¿filament¿ extended through the full length of the catheter and that removal of the ¿filament¿ deformed the catheter.There is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14338346
Report Number1820334-2022-00700
Device Sequence Number5199215
Product Code DQY
UDI-Device Identifier10827002267241
UDI-Public(01)10827002267241(17)240623(10)14046197
Combination Product (Y/N)N
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2024
Device Model NumberG26724
Device Catalogue NumberPTA3-14-150-3-12
Device Lot Number14046197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/22/2022
Supplement Date Received by Manufacturer06/30/2022
06/30/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date07/12/2022
07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight92 KG